Alabama, 2011

Drought in Alabama, April 5, 2011

April 5, 2011 · NWS BMX · 8 events in 8 counties and zones

Above normal precipitation during the month of March helped bring relief to drought conditions across central Alabama. Due to the abundance of rainfall, severe drought (D2) conditions ended for Randolph, Coosa, Elmore, Lowndes, Montgomery, Bullock, Clay and Russell Counties.

Where it happened

Every event with a place to put it; 8 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
8

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS BMX wrote it up.

Above normal precipitation during the month of March helped bring relief to drought conditions across central Alabama. Due to the abundance of rainfall, severe drought (D2) conditions ended for Randolph, Coosa, Elmore, Lowndes, Montgomery, Bullock, Clay and Russell Counties.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before the first event at Apr 4, 11:30 PM CST, 30 minutes earlier.

Area forecast discussion, Apr 4, 11:30 PM CST, 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1230 AM CDT TUE APR 5 2011

.UPDATE...AVIATION DISCUSSION.

&&

.DISCUSSION...

LINE OF STRONG TO SEVERE THUNDERSTORMS ASSOCIATED WITH A STRONG
STORM SYSTEM OVER MUCH OF THE EASTERN CONUS NOW STRETCHES FROM THE
OHIO RIVER VALLEY SOUTHWESTWARD TO THE NORTHWESTERN GULF COAST. AT
THIS TIME...THIS LINE OF STORMS HAS PUSHED INTO NORTHWEST CENTRAL
ALABAMA. AIRMASS AHEAD OF THE LINE REMAINS UNSTABLE...WITH CAPE
VALUES OVER 2000J/KG IN THE SOUTH TO 1000J/KG IN THE NORTH. LOW
LEVEL WINDS CONTINUE TO INCREASE AHEAD OF THIS SYSTEM...WITH THE
BEST DIRECTIONAL SHEAR CONFINED CLOSER TO THE LINE OF THUNDERSTORMS.
STRAIGHT LINE WINDS WILL BE THE BIGGEST THREAT ALONG THE SQUALL
LINE...BUT CANNOT RULE OUT TORNADO SPIN UPS ALONG THE LEADING EDGE
OF THE LINE. LARGE HAIL WILL ALSO BE POSSIBLE. WITH THE QUICK
MOVEMENT OF THE LINE...DO NOT EXPECT WIDESPREAD FLOODING ISSUES.

NOT MANY FORECAST CHANGES NEEDED FOR THE OVERNIGHT PERIOD. THE
SQUALL LINE SHOULD MOVE ACROSS THE AREA FAIRLY QUICKLY...EXITING THE
SOUTHEAST AFTER MIDNIGHT. IN ADDITIONAL TO POST FRONTAL GUSTY
NORTHWESTERLY WINDS...GRADIENT WINDS AHEAD OF THE LINE OF STORMS
WILL REMAIN QUITE GUSTY FROM THE SOUTH...AND WILL EXTEND THE WIND
ADVISORY UNTIL 1AM FOR ALL COUNTIES.

AFTER THIS SYSTEM EXITS THE AREA EARLY TUESDAY...QUIETER CONDITIONS
RETURN THROUGH MUCH OF THE WEEK. UPPER LEVEL RIDGING WILL BUILD
ACROSS THE SOUTHEAST...WITH HIGH PRESSURE ANCHORED TO OUR EAST
THROUGH THE WEEK. SEVERAL IMPULSES WILL BRUSH THE AREA AS THEY MOVE
TO THE NORTH AROUND THE PERIPHERY OF THE RIDGE. MODELS CONTINUE TO
HINT AT LOW POPS ASSOCIATED WITH WEAKNESSES IN THE RIDGE FOR SEVERAL
PERIODS TOWARD NEXT WEEKEND. THINK MOST OF THE AREA WILL BE
DRY...UNTIL A SYSTEM APPROACHES LATE SUNDAY INTO MONDAY...PUSHING
THE RIDGE OFF THE ATLANTIC COAST.

WITH STRONG NORTHWESTERLY FLOW BEHIND THIS STORM SYSTEM...A BRIEF
COOL DOWN TUESDAY WILL KEEP HIGHS IN THE UPPER 50S AND 60S. COULD
SEE SEVERAL LOCATIONS DROP INTO THE LOWER 30S TUESDAY NIGHT...WITH
MOST OF THE AREA IN THE MID TO UPPER 30S. A MODERATING TREND FOR THE
SECOND HALF OF THE WEEK WILL BUMP TEMPS BACK UP INTO THE 80S BY THE
WEEKEND.

14

&&

AVIATION...06Z TAF DISCUSSION.

LINE OF SEVERE STORMS HAS EXITED CENTRAL ALABAMA AND THE COLD FRONT
IS NOT FAR BEHIND. EXPECT SOME LOW CLOUDS TO BE A PROBLEM FOR THE
NEXT FEW HOURS WITH MVFR CEILINGS. SKIES ARE EXPECTED TO CLEAR
ACROSS THE ENTIRE AREA BY SUNRISE. WINDS WILL BECOME GUSTY AGAIN
DURING THE DAY AND FINALLY SUBSIDE BY SUNSET.

NOTICE...KEET TAF WILL HAVE (AMD LTD TO VIS WIND AND WX) AMENDED TO
THE END OF THE FORECAST UNTIL FURTHER NOTICE. THE CEILOMETER DATA
WILL BE GOING THROUGH NUMEROUS TESTS AND MONITORED FOR ACCURACY.

&&

.BMX WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY UNTIL 6 AM CDT TUESDAY FOR ALL OF CENTRAL ALABAMA

&&
Hazardous weather outlook, Apr 4, 10:54 PM CST, 1 hour 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1154 PM CDT MON APR 4 2011

ALZ011>015-017>050-051130-
AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE-
CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE-
JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY-
PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA-
TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON-
1154 PM CDT MON APR 4 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE
NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.

.DAY ONE...TONIGHT.

STRONG GRADIENT WINDS ARE POSSIBLE BEHIND THE STORM SYSTEM
OVERNIGHT...WITH GUSTS OF UP TO 35 MPH.

DUE TO THE HEAVY RAINFALL...SOME RUNOFF WILL LIKELY OCCUR FOR
SEVERAL HOURS. SOME MINOR FLOODING IS POSSIBLE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

A COLD AIR MASS BEHIND THE FRONT WILL ALLOW TEMPERATURES TO DROP
DOWN INTO THE 30S ON WEDNESDAY MORNING. A FEW LOCATIONS COULD DROP
DOWN TO NEAR THE FREEZING MARK IN THE COLDER VALLEY LOCATIONS. A
LIGHT FROST IS POSSIBLE ACROSS MUCH OF NORTH CENTRAL ALABAMA...
WHICH COULD POSE A THREAT TO TENDER VEGETATION.

DRY CONDITIONS BEHIND THE FRONT WILL CREATE HIGH FIRE DANGER
WEDNESDAY AFTERNOON ESPECIALLY ACROSS THE SOUTHEAST PORTIONS OF
CENTRAL ALABAMA...MAINLY ALONG AND SOUTH OF THE INTERSTATE 85
CORRIDOR. OUTDOOR BURNING IS HIGHLY DISCOURAGED.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT ARE NOT
EXPECTED THE REMAINDER OF THE NIGHT.

75

In the hours before

Local storm report, Apr 4, 10:15 PM CST, 1 hour 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1115 PM CDT MON APR 04 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1040 PM     TSTM WND DMG     TROY                    31.81N 85.97W
04/04/2011                   PIKE               AL   EMERGENCY MNGR

            NUMEROUS TREES AND POWER LINES DOWN IN TROY.

&&

LINHARES
Local storm report, Apr 4, 10:18 PM CST, 1 hour 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1118 PM CDT MON APR 04 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1053 PM     TSTM WND DMG     3 NNE BRUNDIDGE         31.76N 85.80W
04/04/2011                   PIKE               AL   EMERGENCY MNGR

            SEVERAL TREES DOWN ACROSS EASTERN PIKE COUNTY.

&&

LINHARES
Local storm report, Apr 4, 10:20 PM CST, 1 hour 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1120 PM CDT MON APR 04 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0932 PM     TSTM WND DMG     9 NW WEDOWEE            33.40N 85.60W
04/04/2011                   RANDOLPH           AL   AMATEUR RADIO

            SEEVRAL TREES DOWN IN WESTERN RANDOLPH COUNTY. SOME
            BLOCKING ROADWAYS.

&&

LINHARES
Local storm report, Apr 4, 10:27 PM CST, 1 hour 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1127 PM CDT MON APR 04 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1125 PM     TSTM WND DMG     PHENIX CITY             32.47N 85.01W
04/04/2011                   RUSSELL            AL   BROADCAST MEDIA

            TREE FELL ON A HOME.

&&

LINHARES
Local storm report, Apr 4, 10:28 PM CST, 1 hour 32 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1128 PM CDT MON APR 04 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0211 PM     HAIL             SHOTSVILLE              34.26N 88.13W
04/04/2011  M0.88 INCH       MARION             AL   PUBLIC

0257 PM     HAIL             3 N HAMILTON            34.18N 87.98W
04/04/2011  E0.50 INCH       MARION             AL   AMATEUR RADIO

            CR73 AND CR 20

0306 PM     HAIL             2 NE SHOTSVILLE         34.28N 88.10W
04/04/2011  E0.25 INCH       MARION             AL   PUBLIC

            HWY 19 NEAR THE COUNTY LINE

0415 PM     HAIL             DETROIT                 34.03N 88.17W
04/04/2011  E1.00 INCH       LAMAR              AL   EMERGENCY MNGR

0415 PM     TSTM WND DMG     2 S DETROIT             34.00N 88.17W
04/04/2011                   LAMAR              AL   EMERGENCY MNGR

            BOX TRUCK BLOWN OFF SR17 JUST SOUTH OF DETROIT

0415 PM     HAIL             7 SW VERNON             33.69N 88.20W
04/04/2011  E1.75 INCH       LAMAR              AL   EMERGENCY MNGR

0433 PM     HAIL             VERNON                  33.76N 88.11W
04/04/2011  M1.75 INCH       LAMAR              AL   AMATEUR RADIO

0442 PM     HAIL             NW FAYETTE              33.69N 87.83W
04/04/2011  E1.00 INCH       FAYETTE            AL   BROADCAST MEDIA

0521 PM     HAIL             4 W VERNON              33.76N 88.18W
04/04/2011  E1.50 INCH       LAMAR              AL   EMERGENCY MNGR

0521 PM     HAIL             STAR                    33.68N 88.17W
04/04/2011  E1.50 INCH       LAMAR              AL   EMERGENCY MNGR

0525 PM     HAIL             3 E VERNON              33.76N 88.06W
04/04/2011  E1.00 INCH       LAMAR              AL   EMERGENCY MNGR

0530 PM     HAIL             MILLPORT                33.56N 88.08W
04/04/2011  E0.50 INCH       LAMAR              AL   EMERGENCY MNGR

0616 PM     HEAVY RAIN       MILLPORT                33.56N 88.08W
04/04/2011  M3.00 INCH       LAMAR              AL   PUBLIC

            APPROX 2 HOURS AFTER RADAR ESTIMATE OF START TIME. MINOR
            FLOODING REPORTED.

0620 PM     HAIL             N JASPER                33.85N 87.27W
04/04/2011  E1.00 INCH       WALKER             AL   PUBLIC

            PENNY TO QUARTER HAIL AND WINDS ESTIMATED AT 50 MPH.

0622 PM     NON-TSTM WND DMG WETUMPKA                32.54N 86.20W
04/04/2011                   ELMORE             AL   EMERGENCY MNGR

            TREE DOWN ON MOBILE HOME

0636 PM     FLASH FLOOD      FAYETTE                 33.69N 87.83W
04/04/2011                   FAYETTE            AL   EMERGENCY MNGR

            18 INCH DEPT OF FLOODING IN TOWN

0700 PM     FLASH FLOOD      8 NE HAMILTON           34.22N 87.88W
04/04/2011                   MARION             AL   TRAINED SPOTTER

            6-8 INCHES OVER ROADWAYS

0704 PM     TSTM WND DMG     6 W NORTHPORT           33.24N 87.70W
04/04/2011                   TUSCALOOSA         AL   EMERGENCY MNGR

            TREE DOWN ON MT OLIVE ROAD/CR 23.

0705 PM     TSTM WND DMG     3 W WARRIOR             33.81N 86.86W
04/04/2011                   JEFFERSON          AL   AMATEUR RADIO

            CORNER AREA LARGE OAK DOWN, ESTIMATED GUST 50 MPH, FQT
            LTG

0710 PM     TSTM WND DMG     7 N ECHOLA              33.45N 87.79W
04/04/2011                   TUSCALOOSA         AL   EMERGENCY MNGR

            TREE DOWN ON MOCASSIN BRANCH ROAD

0715 PM     TSTM WND DMG     HUEYTOWN                33.44N 87.00W
04/04/2011                   JEFFERSON          AL   AMATEUR RADIO

            MULTIPLE TREES DOWN ACROSS OAKMAN PARRISH ROAD/4700.
            TREES DOWN ON PINE STREET.

0719 PM     TSTM WND DMG     TARRANT                 33.59N 86.77W
04/04/2011                   JEFFERSON          AL   AMATEUR RADIO

            TREE DEBRIS ACRS HWY 79

0722 PM     TSTM WND DMG     4 NW YORK               32.54N 88.34W
04/04/2011                   SUMTER             AL   EMERGENCY MNGR

            TREE DOWN ON CR 19

0723 PM     TSTM WND DMG     7 ENE GADSDEN           34.05N 85.90W
04/04/2011                   ETOWAH             AL   AMATEUR RADIO

            TREE DOWN IN BALLPLAY ON GOWENS ROAD AND FORDS VALLEY
            ROAD.

0723 PM     TSTM WND DMG     MOUNTAINBORO            34.15N 86.13W
04/04/2011                   ETOWAH             AL   EMERGENCY MNGR

            TREE DOWN BLOCKING THE ROADWAY IN MOUNTAINBORO. ANOTHER

            TREE DOWN ON DUCK SPRINGS ROAD. TREE DOWN ON SARDIS ROAD.

0725 PM     TSTM WND DMG     6 SE YORK               32.43N 88.22W
04/04/2011                   SUMTER             AL   EMERGENCY MNGR

            TREE DOWN ON CR 42

0725 PM     TSTM WND DMG     2 N CUBA                32.47N 88.37W
04/04/2011                   SUMTER             AL   EMERGENCY MNGR

            TREE DOWN ON NEAR CR 10 AND CR 27

0726 PM     TSTM WND DMG     LIVINGSTON              32.60N 88.19W
04/04/2011                   SUMTER             AL   EMERGENCY MNGR

            TREE DOWN IN LIVINGSTON.

0728 PM     TSTM WND DMG     5 E YORK                32.50N 88.21W
04/04/2011                   SUMTER             AL   EMERGENCY MNGR

            TREES DOWN ON CR13

0728 PM     TSTM WND DMG     ONEONTA                 33.95N 86.47W
04/04/2011                   BLOUNT             AL   AMATEUR RADIO

            TREE DOWN ON HOUSE

0728 PM     FLASH FLOOD      KENNEDY                 33.58N 87.99W
04/04/2011                   LAMAR              AL   EMERGENCY MNGR

            A FEW ROADS HAVE BEEN CLOSED IN SOUTHERN LAMAR. THE ROADS
            WERE IMPASSABLE DUE TO HIGH WATER.

0733 PM     TSTM WND DMG     ABERNANT                33.29N 87.20W
04/04/2011                   TUSCALOOSA         AL   EMERGENCY MNGR

            TREES DOWN ON JOHNS ROAD AND ABERNANT BALL PARK ROAD.

0733 PM     TSTM WND DMG     7 N COKER               33.35N 87.69W
04/04/2011                   TUSCALOOSA         AL   AMATEUR RADIO

            TREE DOWN ON PINE LAKE ROAD/NEW RIVER ROAD.

0737 PM     TSTM WND DMG     3 W ATTALLA             34.02N 86.14W
04/04/2011                   ETOWAH             AL   EMERGENCY MNGR

            TREE DOWN ON A POWER LINE IN IVALEE COMMUNITY. TREE DOWN
            ON ROCKY HOLLOW ROAD.

0740 PM     TSTM WND DMG     E CUBA                  32.44N 88.37W
04/04/2011                   SUMTER             AL   AMATEUR RADIO

            TREE DOWN ON POWER POLE, LINES DOWN. 6AVE E/STEVENS.

0740 PM     HEAVY RAIN       MORRIS                  33.75N 86.81W
04/04/2011  M2.30 INCH       JEFFERSON          AL   PUBLIC

            2.30 INCHES OF RAIN ON HIGHWAY 31 BETWEEH MORRISD AND
            KIMBERLY. MINOR FLOODING. RAIN FELL IN A FEW HOURS.

0741 PM     TSTM WND DMG     TRUSSVILLE              33.64N 86.59W
04/04/2011                   JEFFERSON          AL   AMATEUR RADIO

            POWER OUTAGES.

0742 PM     TSTM WND DMG     3 N GADSDEN             34.05N 86.01W
04/04/2011                   ETOWAH             AL   AMATEUR RADIO

            TREE DOWN ON FAIRVIEW ROAD.

0742 PM     TSTM WND DMG     ATTALLA                 34.02N 86.09W
04/04/2011                   ETOWAH             AL   EMERGENCY MNGR

            TREES, TREE LIMBS, AND POWER LINES DOWN AROUND THE CITY.

0745 PM     TSTM WND DMG     E ROCKLEDGE             34.09N 86.11W
04/04/2011                   ETOWAH             AL   PUBLIC

            NUMEROUS TREES DOWN LITTLE WILLS CREEK CAMPGROUND

0750 PM     TSTM WND DMG     CEDAR BLUFF             34.22N 85.60W
04/04/2011                   CHEROKEE           AL   EMERGENCY MNGR

            TREE DOWN ON HOUSE ON RUSSEL ST.

0753 PM     HAIL             CENTRE                  34.15N 85.67W
04/04/2011  E0.50 INCH       CHEROKEE           AL   AMATEUR RADIO

0758 PM     TSTM WND DMG     BIRMINGHAM              33.53N 86.80W
04/04/2011                   JEFFERSON          AL   PUBLIC

            TREES AND POWER LINES DOWN ON ALTAMONT ROAD.

0758 PM     TSTM WND DMG     NE LEESBURG             34.18N 85.77W
04/04/2011                   CHEROKEE           AL   PUBLIC

            TREES DOWN ON HIGHWAY 273 NEAR YELLOW CREEK.

0800 PM     TSTM WND DMG     VESTAVIA HILLS          33.43N 86.79W
04/04/2011                   JEFFERSON          AL   PUBLIC

            TREE DOWN ON SOUTH VIEW DRIVE

0804 PM     TSTM WND DMG     MOODY                   33.60N 86.49W
04/04/2011                   ST. CLAIR          AL   PUBLIC

            TREE DOWN IN THE ROADWAY NEAR I-20 AND SHOAL CREEK ROAD.

0805 PM     HAIL             BLUFF PARK              33.40N 86.86W
04/04/2011  M0.25 INCH       JEFFERSON          AL   AMATEUR RADIO

0808 PM     HAIL             BLUFF PARK              33.40N 86.86W
04/04/2011  M0.50 INCH       JEFFERSON          AL   AMATEUR RADIO

            STOPPED AND RESTARTED AND INCREASED IN SIZE.

0810 PM     HAIL             PELHAM                  33.30N 86.79W
04/04/2011  E0.88 INCH       SHELBY             AL   LAW ENFORCEMENT

0814 PM     HAIL             HELENA                  33.29N 86.85W
04/04/2011  E0.50 INCH       SHELBY             AL   PUBLIC

            WINDS ESTIMATED AT 45 MPH

0817 PM     TSTM WND DMG     LINCOLN                 33.60N 86.14W
04/04/2011                   TALLADEGA          AL   EMERGENCY MNGR

            MCCAIG RD/HWY 77 TREES DOWN

0820 PM     HAIL             CHELSEA                 33.33N 86.64W
04/04/2011  M0.50 INCH       SHELBY             AL   AMATEUR RADIO

0823 PM     TSTM WND DMG     COLUMBIANA              33.18N 86.60W
04/04/2011                   SHELBY             AL   EMERGENCY MNGR

            TREE DOWN HWY 343/70

0826 PM     TSTM WND DMG     EASTABOGA               33.61N 86.02W
04/04/2011                   TALLADEGA          AL   EMERGENCY MNGR

            TREES DOWN ON MUDD ST

0828 PM     TSTM WND DMG     SAGINAW                 33.22N 86.79W
04/04/2011                   SHELBY             AL   EMERGENCY MNGR

            POWER LINES DOWN AT OZLEY ROAD AND LITTLE ROCK ROAD.

0830 PM     HAIL             CALERA                  33.10N 86.75W
04/04/2011  M1.00 INCH       SHELBY             AL   TRAINED SPOTTER

            HWY 12/CARRINGTON

0832 PM     TSTM WND DMG     COLUMBIANA              33.18N 86.60W
04/04/2011                   SHELBY             AL   EMERGENCY MNGR

            TREE DOWN ON FERRY ROAD AND MT DIXIE ROAD.

0833 PM     HAIL             PELL CITY               33.56N 86.27W
04/04/2011  M0.25 INCH       ST. CLAIR          AL   EMERGENCY MNGR

            WIND GUST 47 MPH

0833 PM     TSTM WND DMG     SOUTHSIDE               33.92N 86.02W
04/04/2011                   ETOWAH             AL   EMERGENCY MNGR

            NUMEROUS TREES DOWN, TREES ALSO DOWN ON TWO HOMES

0837 PM     TSTM WND DMG     COLUMBIANA              33.18N 86.60W
04/04/2011                   SHELBY             AL   EMERGENCY MNGR

            TREES AND POWER LINES DOWN DOWN ON HIGHWAY 28 AND HIGHWAY
            61.

0837 PM     TSTM WND DMG     ANNISTON                33.66N 85.81W
04/04/2011                   CALHOUN            AL   EMERGENCY MNGR

            NUMEROUS TREES DOWN THROUGHOUT THE COUNTY

0845 PM     TSTM WND DMG     SHELBY                  33.11N 86.58W
04/04/2011                   SHELBY             AL   EMERGENCY MNGR

            HWY 145/NINE OAKS DRIVE TREE DOWN.

0852 PM     TSTM WND DMG     HARPERSVILLE            33.34N 86.43W
04/04/2011                   SHELBY             AL   EMERGENCY MNGR

            POWER LINES DOWN KLIEN RD/SUN VALLEY

0853 PM     TSTM WND DMG     CLANTON                 32.84N 86.63W
04/04/2011                   CHILTON            AL   BROADCAST MEDIA

            TREES DOWN IN CLANTON ON HIGHWAY 22 BETWEEN 10TH AND 11TH
            STREET.

0853 PM     TSTM WND DMG     FAYETTEVILLE            33.15N 86.41W
04/04/2011                   TALLADEGA          AL   EMERGENCY MNGR

            SEVERAL TREES DOWN

0855 PM     TSTM WND GST     SYLACAUGA               33.18N 86.26W
04/04/2011  M61.00 MPH       TALLADEGA          AL   AWOS

0855 PM     TSTM WND DMG     WILSONVILLE             33.24N 86.48W
04/04/2011                   SHELBY             AL   EMERGENCY MNGR

            TREE ON HOUSE BLUE SPRING RD

0857 PM     TSTM WND DMG     4 NW HELENA             33.33N 86.90W
04/04/2011                   JEFFERSON          AL   AMATEUR RADIO

            TREE DOWN AT SHADES CREST AND MORGAN ROAD.

0857 PM     TSTM WND DMG     SYLACAUGA               33.18N 86.26W
04/04/2011                   TALLADEGA          AL   EMERGENCY MNGR

            NUMEROUS TREES DOWN AROUND SYLACAUGA INCLUDING ODENVILLE
            AND OAK GROVE AND TALLASAHATCHIE AREAS.

0906 PM     TSTM WND DMG     HEFLIN                  33.65N 85.59W
04/04/2011                   CLEBURNE           AL   EMERGENCY MNGR

            TREES DOWN

0919 PM     TSTM WND GST     DEATSVILLE              32.61N 86.40W
04/04/2011  E58.00 MPH       ELMORE             AL   TRAINED SPOTTER

0922 PM     HAIL             7 S HEFLIN              33.55N 85.59W
04/04/2011  E0.50 INCH       CLEBURNE           AL   AMATEUR RADIO

            DIME HAIL NEAR HOLLIS CROSSROADS

0932 PM     TSTM WND DMG     9 NW WEDOWEE            33.40N 85.60W
04/04/2011                   RANDOLPH           AL   AMATEUR RADIO

            SEVERAL TREES DOWN IN WESTERN RANDOLPH COUNTY. SOME
            BLOCKING ROADWAYS.

0933 PM     TSTM WND GST     MILLBROOK               32.48N 86.37W
04/04/2011  E60.00 MPH       ELMORE             AL   PUBLIC

            WINDS ESTIMATED

0937 PM     TSTM WND DMG     WETUMPKA                32.54N 86.20W
04/04/2011                   ELMORE             AL   EMERGENCY MNGR

            TREE FELL ON A TRAILER ON WIGWAM WAY

0952 PM     TSTM WND DMG     WEDOWEE                 33.31N 85.49W
04/04/2011                   RANDOLPH           AL   EMERGENCY MNGR

            TREE DOWN ON MOBILE HOME. SEVERAL TREES DOWN IN CENTRAL
            RANDOLPH COUNTY.

1002 PM     HAIL             WADLEY                  33.12N 85.57W
04/04/2011  E1.00 INCH       RANDOLPH           AL   EMERGENCY MNGR

1002 PM     HAIL             ROANOKE                 33.15N 85.37W
04/04/2011  E1.00 INCH       RANDOLPH           AL   EMERGENCY MNGR

1002 PM     HAIL             CORINTH                 33.17N 85.56W
04/04/2011  E1.00 INCH       RANDOLPH           AL   EMERGENCY MNGR

1020 PM     HAIL             GORDONVILLE             32.16N 86.73W
04/04/2011  E0.25 INCH       LOWNDES            AL   BROADCAST MEDIA

1035 PM     HAIL             AUBURN                  32.59N 85.48W
04/04/2011  E0.75 INCH       LEE                AL   EMERGENCY MNGR

            SEVERAL REPORTS OF PENNY SIZE HAIL

1035 PM     TSTM WND DMG     AUBURN                  32.59N 85.48W
04/04/2011                   LEE                AL   EMERGENCY MNGR

            SEVERAL TREES DOWN IN AND AROUND AUBURN.

1040 PM     TSTM WND DMG     TROY                    31.81N 85.97W
04/04/2011                   PIKE               AL   EMERGENCY MNGR

            NUMEROUS TREES AND POWER LINES DOWN IN TROY. AT LEAST ONE
            TREE FELL ON A HOUSE.

1053 PM     TSTM WND DMG     3 NNE BRUNDIDGE         31.76N 85.80W
04/04/2011                   PIKE               AL   EMERGENCY MNGR

            SEVERAL TREES DOWN ACROSS EASTERN PIKE COUNTY. SR 93 HAS
            TREES AND LIMBS DOWN ON THE ROADWAY FOR A TWO MILE
            STRETCH.

1100 PM     TSTM WND GST     SMITHS STATION          32.54N 85.10W
04/04/2011  E70.00 MPH       LEE                AL   PUBLIC

1109 PM     HAIL             FORT MITCHELL           32.34N 85.02W
04/04/2011  E0.88 INCH       RUSSELL            AL   BROADCAST MEDIA

1125 PM     TSTM WND DMG     PHENIX CITY             32.47N 85.01W
04/04/2011                   RUSSELL            AL   BROADCAST MEDIA

            TREE FELL ON A HOME.

&&

LINHARES
Local storm report, Apr 4, 10:51 PM CST, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1151 PM CDT MON APR 04 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1150 PM     TSTM WND DMG     EUFAULA                 31.89N 85.15W
04/04/2011                   BARBOUR            AL   TRAINED SPOTTER

            SEVERAL TREES DOWN ON HIGHEAY 431

&&

LINHARES

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

8 drought. Local standard time, as filed.

Drought, Randolph

When
April 5, 12:00 AM CST
Where
Randolph forecast zone
Reported by
Other Federal Agency
Coordinates
33.294, -85.459 (the zone’s center; the record gives no point)

Severe Drought conditions ended for Randolph County.

Drought, Coosa

When
April 5, 12:00 AM CST
Where
Coosa forecast zone
Reported by
Other Federal Agency
Coordinates
32.936, -86.248 (the zone’s center; the record gives no point)

Severe Drought conditions ended for Coosa County.

Drought, Elmore

When
April 5, 12:00 AM CST
Where
Elmore forecast zone
Reported by
Other Federal Agency
Coordinates
32.597, -86.149 (the zone’s center; the record gives no point)

Severe Drought conditions ended for Elmore County.

Drought, Lowndes

When
April 5, 12:00 AM CST
Where
Lowndes forecast zone
Reported by
Other Federal Agency
Coordinates
32.155, -86.650 (the zone’s center; the record gives no point)

Severe Drought conditions ended for Lowndes County.

Drought, Montgomery

When
April 5, 12:00 AM CST
Where
Montgomery forecast zone
Reported by
Other Federal Agency
Coordinates
32.220, -86.208 (the zone’s center; the record gives no point)

Severe Drought conditions ended for Montgomery County.

Drought, Bullock

When
April 5, 12:00 AM CST
Where
Bullock forecast zone
Reported by
Other Federal Agency
Coordinates
32.100, -85.716 (the zone’s center; the record gives no point)

Severe Drought conditions ended for Bullock County.

Drought, Clay

When
April 5, 12:00 AM CST
Where
Clay forecast zone
Reported by
Other Federal Agency
Coordinates
33.269, -85.861 (the zone’s center; the record gives no point)

Severe Drought conditions ended for Clay County.

Drought, Russell

When
April 5, 12:00 AM CST
Where
Russell forecast zone
Reported by
Other Federal Agency
Coordinates
32.288, -85.185 (the zone’s center; the record gives no point)

Severe Drought conditions ended for Russell County.

What these are

Drought
A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Alabama in 2011Every state in 2011This day in weather historyWarnings in Alabama, April 2011

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 297416, 297419, 297422, 297423, 297424, 297425, 297426, 297427.